Alert archive / Texas / Beach Hazards Statements in 2019

Beach Hazards Statement 8, NWS Houston/Galveston, TX

September 29, 2019Brazoria County, Galveston County, Matagorda County, Texas

NWS Houston/Galveston, TX issued this beach hazards statement at Sep 29, 2019, 2:53 AM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2019, 2:53 AM CDT (07:53 UTC)
Expired
Sep 30, 2019, 3:15 PM CDT
In force
36 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2019-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2019-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
563 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

158 
WHUS44 KHGX 290753
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
253 AM CDT Sun Sep 29 2019

...Hazardous Conditions at Area Beaches This Weekend...

TXZ436>438-291600-
/O.CAN.KHGX.CF.S.0002.000000T0000Z-190930T1200Z/
/O.NEW.KHGX.BH.S.0008.190929T0753Z-190930T1200Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
253 AM CDT Sun Sep 29 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY MORNING...


* HAZARDS...Tidal levels reaching to about 3.5 feet above MLLW at
  high tide along with onshore winds causing strong rip currents.

* Timing...Through this weekend. Higher than usual tides are expected
  to continue into early next week.

* POTENTIAL IMPACTS...Hazardous and potentially dangerous water conditions
  at the coastline. Rip currents will pose hazards to even experienced
  swimmers. Higher tidal levels will be capable of causing minor flooding
  at the shore during times of high tide. Water may be briefly reach Highway 
  87 on the Bolivar peninsula.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$
3 follow-up statements
323 
WHUS44 KHGX 291521
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1021 AM CDT Sun Sep 29 2019

...Hazardous Conditions at Area Beaches This Weekend...

TXZ436>438-301000-
/O.CON.KHGX.BH.S.0008.000000T0000Z-190930T1200Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
1021 AM CDT Sun Sep 29 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* HAZARDS...Tidal levels reaching to about 3.5 feet above MLLW 
  at high tide along with onshore winds causing strong rip 
  currents. 

* Timing...Through this weekend. Higher than usual tides are 
  expected to continue into early next week. 

* POTENTIAL IMPACTS...Hazardous and potentially dangerous water 
  conditions at the coastline. Rip currents will pose hazards to 
  even experienced swimmers. Higher tidal levels will be capable 
  of causing minor flooding at the shore during times of high 
  tide. Water may be briefly reach Highway 87 on the Bolivar 
  peninsula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$
308 
WHUS44 KHGX 300941
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
441 AM CDT Mon Sep 30 2019

...Hazardous Conditions at Area Beaches This Weekend...

TXZ436>438-302200-
/O.EXT.KHGX.BH.S.0008.000000T0000Z-191001T1200Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
441 AM CDT Mon Sep 30 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY
MORNING...

* HAZARDS...Tidal levels reaching to about 3.5 feet above MLLW 
  at high tide along with onshore winds causing strong rip 
  currents. 

* Timing...Through this weekend. Higher than usual tides are 
  expected to continue into early next week. 

* POTENTIAL IMPACTS...Hazardous and potentially dangerous water 
  conditions at the coastline. Rip currents will pose hazards to 
  even experienced swimmers. Higher tidal levels will be capable 
  of causing minor flooding at the shore during times of high 
  tide. Water may be briefly reach Highway 87 on the Bolivar 
  peninsula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$
859 
WHUS44 KHGX 302015
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
315 PM CDT Mon Sep 30 2019

...Coastal Flood Advisory In Effect Through Early Wednesday...

.A long and persistent onshore fetch will bring elevated water
levels to the Texas coast tonight through early Wednesday. Tide 
levels could reach 3.5 feet at high tide this evening and reach
or possibly exceed 3.8 feet at high tide on Tuesday evening. 

The Galveston Beach Patrol reported moderate rip currents so
the Rip Current Statement was canceled.


TXZ436>438-011200-
/O.CAN.KHGX.BH.S.0008.000000T0000Z-191001T1200Z/
/O.NEW.KHGX.CF.Y.0005.190930T2015Z-191002T1000Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
315 PM CDT Mon Sep 30 2019

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 AM CDT WEDNESDAY...

...BEACH HAZARDS STATEMENT IS CANCELLED...

The National Weather Service in Houston/Galveston has issued a
Coastal Flood Advisory, which is in effect until 5 AM CDT
Wednesday. The Beach Hazards Statement has been cancelled. 


* COASTAL FLOODING...Tide levels reaching 3.5 feet this evening and
  possibly reaching or exceeding 3.8 feet on Tuesday.

* Timing...Through early Wednesday.  

* IMPACTS...Tide levels at 3.5 feet will produce some overwash on 
  Highway 87 at Highway 124 and water may approach parts of the 
  seawall. 

  Tide levels at 3.8 feet will flood the Highway 124 and 87 
  intersection and this roadway may become impassable. Parts of
  Toddville Road in Seabrook will begin to flood. Water will
  begin to cover Beach Drive in Surfside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Sep 28, 11:55 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Sep 28, 11:55 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1155 PM CDT Sat Sep 28 2019

.AVIATION [06Z TAF Issuance]...
Showers nearing the coast with moisture plume nearing the coast so
have sped up the timing for a band of widely scattered showers to
move through in the fast low level flow. Given the flow over the
Gulf the rain chances may be decreasing by late morning as this
wedge of drier air arrives and subsidence in the mid levels
increases. In the short term may have a brief window at UTS for
MVFR/IFR ceilings 06-10z.
45

&&

.PREV DISCUSSION /Issued 1005 PM CDT Sat Sep 28 2019/...

.DISCUSSION...
Not a lot of change with the evening update. Mainly tweaked POPs
for tonight to account for the ongoing trends (with the activity
moving in from the SW and offshore). Otherwise...the rest of the
forecast looks on track. 41

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  75  93  74  93  73 /  10  30  10  30   0
Houston (IAH)          75  90  76  90  75 /  10  20  10  20   0
Galveston (GLS)        82  88  82  89  81 /  20  20  10  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 6 AM CDT Sunday for
     the following zones: Galveston Bay...Matagorda Bay.

     SMALL CRAFT SHOULD EXERCISE CAUTION until 10 AM CDT Sunday for
     the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Coastal waters from
     High Island to Freeport TX out 20 NM...Waters from Freeport
     to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
     High Island to Freeport TX from 20 to 60 NM.

&&

AVIATION...45

Nearby

Beach Hazards Statements in Texas, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.